Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 29, 2021, 5:04 PM CDT for George County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 5:04 PM CDT (22:04 UTC)
- Expired
- Jun 29, 2021, 5:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Mobile, AL
County George County, MS
The radar
The Mobile radar (KMOB), 31 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1396 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
305
WWUS84 KMOB 292204
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
504 PM CDT Tue Jun 29 2021
MSZ079-292230-
George MS-
504 PM CDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
GEORGE COUNTY UNTIL 530 PM CDT...
At 503 PM CDT, the strong thunderstorm was located 6 miles west of
Wilmer, or 9 miles southeast of Lucedale, moving west at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Lucedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3080 8867 3100 8859 3094 8842 3079 8842
3074 8841 3074 8843
TIME...MOT...LOC 2203Z 102DEG 10KT 3085 8847
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 29, 3:49 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 29, 3:49 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Mobile AL 349 PM CDT Tue Jun 29 2021 .NEAR TERM UPDATE /Now Through Wednesday/...The upper level inverted trough will persist until Wednesday over the northern Gulf before beginning to break down somewhat through the day. This may be in response to an upper trough digging down over the Great Lakes, upper Ohio Valley, and northeastern CONUS during this time. Meanwhile, surface high pressure will continue over the Appalachians through midweek. Currently on radar, scattered showers and storms are moving northwest over southeast Mississippi as well as largely out of the western Florida Panhandle and coastal Alabama and over interior southwest Alabama. Hi-Res guidance concurs and shows much of the shower/storm activity shifting to be focused further inland late this afternoon and through the evening. Chances for rain will then decrease through late evening and overnight to be little to none, but increase once again over the open Gulf waters and near the coast by early Wednesday morning. Model PWATs increase to be between 1.8-2 inches on Wednesday, with MLCAPE around 500 J/kg, and SBCAPE up to 1000 J/kg. Although, model DCAPE is shown to be much lower than today, with values near 500 J/kg. This is because more deep layer moisture is anticipated through the midlevels by Wednesday. Overall, a transition to a more wet pattern will begin by midweek, and expecting an uptick in coverage of showers and storms on Wednesday. Lows tonight will continue to be warm, in the lower 70s north of I- 10 and in the lower to mid 70s south of I-10. Anticipating similar high temperatures Wednesday afternoon, in the upper 80s to lower 90s inland and in the mid to upper 80s at the beaches. Lastly, there is a MODERATE RISK of rip currents through at least tonight, followed by a low risk beginning Wednesday. /26 && .SHORT TERM /Wednesday night Through Friday night/...The forecast becomes increasingly wetter as we head deeper into the week and further on into the extended forecast. An upper level ridge sinks south in the western Atlantic as a trough digs across the eastern portion of the CONUS. Meanwhile, another ridge builds into parts of the Southern Plains and Desert Southwest on the backside of the trough. Weak flow aloft persists through early Thursday as the local area remains in a weakness between the two ridges with the remnants of a weak upper low still meandering overhead. Flow aloft begins to organize as we roll into Thursday afternoon as the trough begins to dig. The local area remains on the southern periphery of the digging trough, so winds aloft turn southwesterly to westerly through the remainder of the work week. Onshore flow at the surface persists through the short term as the local area remains on the western side of a surface ridge parked over the western Atlantic. The aforementioned ridge maintains its grip on the eastern half of the Gulf through the short term and rich Gulf moisture continues to funnel into the area. PWATs surge to 2.0+ inches on Thursday and into the very moist 2.0-2.2 inch range on Friday. This will lead to increasing rain chances each day. Furthermore, the weak flow and firehose of moisture will combine to slowly increase the potential for localized heavy rainfall each day (especially if storms train over the same location for a period of time). Highest rain chances in the short term are on Friday afternoon for the entire area, but the higher coverage will be inland from the coast. A few strong storms cannot be ruled out each afternoon, but still expecting more of a pulse environment given the lack of appreciable shear. Gusty winds and frequent lightning will be the primary threats in any strong storms each afternoon (in addition to the flooding threat). Temperatures will top out in the upper 80s to near 90° inland with mid 80s closer to the coast on Thursday afternoon. Temperatures on Friday afternoon will be a few degrees cooler with the higher coverage of showers and storms. Overnight temperatures continue to sound like a broken record with lows only dipping into the low 70s inland with mid to upper 70s along the coast each night. Rip current risk remains LOW through the end of the work week. 07/mb && .EXTENDED TERM /Saturday Through Tuesday/...The holiday weekend unfortunately looks to be wet. An upper level trough draped across the eastern half of the CONUS begins to lift into the Mid Atlantic states as we progress through the weekend as a ridge builds into the western half of the CONUS. Meanwhile, an upper level ridge over the western Atlantic continues to sink further south and tries to build into part of the Gulf as we roll into early next week. Weak flow aloft prevails by next week as we find ourselves with a weakness overhead as the trough departs to the northeast and the area remains between the two ridges. Down at the surface, a ridge remains parked over the western Atlantic through the extended timeframe as a front slowly sags into the area over the weekend. Given that the surface ridge over the western Atlantic keeps a firm grip over parts of the eastern Gulf this weekend, it is not looking likely that the weakening front will make it all the way through our forecast area. The front will likely stall across the area, which will unfortunately allow for a focus for shower and storm development over the holiday weekend and through at least Monday. PWATs remain in the 2-2.2 inch range on Saturday, but begin to slowly taper down as we head into early next week with the bulk of the moisture and 2.0+ inch PWATs draped across the southern half of the area. Given the wet antecedent conditions and surge of moisture across the southern half of the area, an increased potential for localized heavy rainfall leading to isolated instances of flooding is possible over the weekend (especially where storms train over the same location). Highest coverage of showers and storms in the extended will be on Saturday, but likely POPs are maintained early morning and afternoon through at least Monday. It bears mentioning that it is too far out in time to speculate anything related to the potential tropical wave potentially moving into the southern Gulf late in the extended timeframe. 07/mb && .MARINE...Outside of any thunderstorms, no significant impacts are expected. A light to moderate east to southeasterly flow will continue through midweek before becoming southerly Thursday afternoon then southwesterly Thursday night. This southwesterly flow will then persist through the weekend. Seas between 2 and 3 feet will continue through early Thursday, subside slightly through Friday, then build to be around 3 to 4 feet for the first part of the weekend. /26 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 29, 2:26 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
226 PM CDT Tue Jun 29 2021
ALZ060-FLZ205-292015-
Covington AL-Okaloosa Inland FL-
226 PM CDT Tue Jun 29 2021
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES... SOUTHWESTERN COVINGTON AND NORTHERN OKALOOSA COUNTIES
UNTIL 315 PM CDT...
At 225 PM CDT, a cluster of strong thunderstorms was located 7 miles
south of Laurel Hill, or 10 miles northeast of Crestview, moving
northwest at 15 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Crestview, Baker, Laurel Hill and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8639 3066 8639 3083 8676 3113 8659
3100 8633 3099 8633
TIME...MOT...LOC 1925Z 124DEG 12KT 3086 8645Special weather statement, Jun 29, 2:44 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
244 PM CDT Tue Jun 29 2021
MSZ075-078-079-292030-
Stone MS-Perry MS-George MS-
244 PM CDT Tue Jun 29 2021
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
GEORGE...SOUTHERN PERRY AND STONE COUNTIES UNTIL 330 PM CDT...
At 242 PM CDT, a cluster of strong thunderstorms was located 10
miles east of Perkinston, or 10 miles southeast of Wiggins, moving
northwest at 10 mph.
Wind gusts of up to 40 mph will be possible with these storms.
Locations impacted include...
Wiggins and Perkinston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3091 8934 3091 8914 3117 8914 3096 8881
3073 8887 3073 8889 3068 8888 3068 8905
3080 8934
TIME...MOT...LOC 1942Z 122DEG 11KT 3080 8897Special weather statement, Jun 29, 3:09 PM CDT, 1 hour 55 minutes before
Special Weather Statement National Weather Service Mobile AL 309 PM CDT Tue Jun 29 2021 ALZ059-FLZ201-203-292100- Escambia AL-Escambia Inland FL-Santa Rosa Inland FL- 309 PM CDT Tue Jun 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN ESCAMBIA...NORTH CENTRAL SANTA ROSA AND NORTH CENTRAL ESCAMBIA COUNTIES UNTIL 400 PM CDT... At 309 PM CDT, the strong thunderstorm was located near Jay, or 8 miles east of Flomaton, moving northwest at 15 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Century, Flomaton, Jay, Pollard and Riverview. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3099 8698 3087 8707 3102 8745 3124 8727 TIME...MOT...LOC 2009Z 124DEG 12KT 3099 8713
Special weather statement, Jun 29, 3:49 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
349 PM CDT Tue Jun 29 2021
MSZ075-076-292130-
Perry MS-Greene MS-
349 PM CDT Tue Jun 29 2021
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...PERRY
AND SOUTHWESTERN GREENE COUNTIES UNTIL 430 PM CDT...
At 349 PM CDT, a cluster of strong thunderstorms was located over
McLain, or 14 miles west of Leakesville, moving northwest at 15 mph.
Wind gusts of up to 40 mph will be possible with these storms.
Locations impacted include...
Richton, Beaumont, New Augusta and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3143 8915 3143 8887 3129 8875 3102 8875
3105 8915
TIME...MOT...LOC 2049Z 122DEG 11KT 3114 8880Local storm report, Jun 29, 4:42 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
442 PM CDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 3 NE JAY 30.98N 87.12W
06/29/2021 SANTA ROSA FL BROADCAST MEDIA
PHOTOS WERE SHARED ON SOCIAL MEDIA THAT
SHOWED A LARGE TREE THAT HAD FALLEN AS WELL
AS SOME MINOR STRUCTURAL DAMAGE TO A HOUSE
AND FENCE IN MT. CARMEL, FL.
&&Special weather statement, Jun 29, 5:04 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
504 PM CDT Tue Jun 29 2021
MSZ079-292230-
George MS-
504 PM CDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
GEORGE COUNTY UNTIL 530 PM CDT...
At 503 PM CDT, the strong thunderstorm was located 6 miles west of
Wilmer, or 9 miles southeast of Lucedale, moving west at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Lucedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3080 8867 3100 8859 3094 8842 3079 8842
3074 8841 3074 8843
TIME...MOT...LOC 2203Z 102DEG 10KT 3085 8847The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 12:52 PM CDT | Special Weather Statement | MOB | Mobile | 38 min |
| Jun 29, 1:02 PM CDT | Special Marine Warning | MOB | 49 min | |
| Jun 29, 1:30 PM CDT | Special Weather Statement | MOB | Mobile | 45 min |
| Jun 29, 3:09 PM CDT | Special Weather Statement | MOB | Escambia | 51 min |
| Jun 29, 1:37 PM CDT | Special Weather Statement | MOB | Okaloosa | 53 min |
| Jun 29, 1:58 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 2 hr |
| Jun 29, 2:26 PM CDT | Special Weather Statement | MOB | Okaloosa | 49 min |
| Jun 29, 2:44 PM CDT | Special Weather Statement | MOB | Stone | 46 min |
| Jun 29, 3:49 PM CDT | Special Weather Statement | MOB | Perry | 41 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.